MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED 21GA ANSO CYTOLOGY NEEDLE; BIOPSY NEEDLE

VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED 21GA ANSO CYTOLOGY NEEDLE; BIOPSY NEEDLE
Model Number INS-0392
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of this report, the device had not been returned for investigation.Device was not used during the procedure.
 
Event or Problem Description
21ga needle would not retract back into sheath during procedure set up and prior to insertion into the scope.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently not included in the initial medwatch report and to provide the results of the investigation of the returned device.G3: date received by manufacturer was blank in the initial medwatch report and should have been 23-aug-2022.The subject device was returned for evaluation.The reported issue was able to be replicated.The needle was extended outside of the sheath and actuating the handle did not retract the needle tip or extend the needle tip further.Further inspection and removal of the strain relief revealed that actuating the handle would push the pull-wire, but since the needle was already at full extension and would not go beyond the needle stop and the end of the sheath, this only caused the pull-wire to curl along with the sheath.The sheath length was measured to determine whether the needle was exposed because of a short sheath, but the sheath was found to be within specification, although on the shorter end.A review of the risk documentation indicates the potential root causes are an error in design or assembly during manufacturing; however, a definitive root cause could not be determined.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
ALWAYS-ON TIP TRACKED 21GA ANSO CYTOLOGY NEEDLE
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key15422498
Report Number3007222345-2022-00021
Device Sequence Number2556310
Product Code JAK
UDI-Device Identifier00815686020613
UDI-Public00815686020613
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2023
Device Model NumberINS-0392
Device Catalogue NumberINS-0392
Device Lot Number04777201113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown